MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 330 MM, DISSECTION FORCEPS, MARYLAND; RESECTOSCOPE

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 330 MM, DISSECTION FORCEPS, MARYLAND; RESECTOSCOPE
Model Number WA64360C
Medical Device Problem Codes Loose or Intermittent Connection (1371); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the root of the jaws was loose, and sparks appeared when output.The case was completed with the same set of equipment.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned.The evaluation found the insulation pad at the tip of the jaw was worn, and the insulation outer cover at the end was chipped.The wear of the insulation pad at the tip was caused by normal wear and tear during use, while the damage to the insulation outer cover at the end may be caused by the abrasion of the jaw core against the sleeve rod during installation or during cleaning and disinfection.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Additional information added to field h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 years since the subject device was manufactured.The device was returned to olympus for inspection, and the customer's complaint that the root of the jaws was loose, and sparks appeared when output was confirmed.Based on the results of the investigation, it is likely that the event occurred due to the wear and tear and improper handling, frequent usage and reprocessing.Also, it can be assumed that severe hf flashover was caused by unintentional contact with other equipment or the distal jaws were constantly touching during hf application without tissue contact, resulting in a short circuit in the device.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS "HIQ+", BIPOLAR, 5 X 330 MM, DISSECTION FORCEPS, MARYLAND
Common Device Name
RESECTOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18788600
Report Number9610773-2024-00542
Device Sequence Number7832123
Product Code HET
UDI-Device Identifier04042761068611
UDI-Public04042761068611
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64360C
Device Lot Number23402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown